Jump to content

Photo

Red Marks And Accutane

red marks accutane

6 replies to this topic

#1 Joy4ever

Joy4ever

    Junior Member

  • Members
  • Posts & Likes
    Posts: 81
    Blog Entries: 2
    Likes: 9
About Me
  • Gender:Male
  • Joined: 18-October 13

Achievements

     

Posted 25 March 2014 - 11:39 AM

Good afternoon everyone,

 

My active acne is pretty much gone, but now the problem is that I have red marks all over my face, and it still looks like acne.. I'm ending accutane in appr. ½ month. I consider starting on AHA+ here from acne.org.. What do u think? Would it be good to start with that right after ending accutane? Or should I give my skin a chance to heal in a natural way after accutane? :) Or any other products?

It's like since I started on accutane the red marks from my acne haven't been healing - it's annoying.... Anyone experienced this?

 

I've started using SPF since the sun is starting to shine more and more..

 

Thank you for your time=)



#2 Peck

Peck

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Likes: 28
About Me
  • Gender:Male
  • Location:Norwich, UK
  • Interests:Not getting acne.
  • Joined: 27-February 12

Achievements

     

Posted 25 March 2014 - 12:10 PM

Yeah red marks during accutane suck, most people see a noticeable lack of healing during their course as this is just the nature of how the drug works. My advice? By far the best product in the healing of red marks is your own patience. You can waste shedloads of money and hope on creams designed to increase skin turnover or reduce the appearance of red marks, but the reality is these will make at best only very small improvements. 

You're much better off relishing in your no longer acne-prone skin and just letting time do a good job of clearing up your red marks. They will go away, just be prepared to be patient. In my own experience it took 7-8 months for the very worst of them to go. A long time yes, but the knowledge that they're not going to be replaced by new ones thanks to accutane was great, and after about 2 months I stopped caring about them completely.

Enjoy your new skin! :)



#3 Joy4ever

Joy4ever

    Junior Member

  • Members
  • Posts & Likes
    Posts: 81
    Blog Entries: 2
    Likes: 9
About Me
  • Gender:Male
  • Joined: 18-October 13

Achievements

     

Posted 25 March 2014 - 02:15 PM

Yeah red marks during accutane suck, most people see a noticeable lack of healing during their course as this is just the nature of how the drug works. My advice? By far the best product in the healing of red marks is your own patience. You can waste shedloads of money and hope on creams designed to increase skin turnover or reduce the appearance of red marks, but the reality is these will make at best only very small improvements. 

You're much better off relishing in your no longer acne-prone skin and just letting time do a good job of clearing up your red marks. They will go away, just be prepared to be patient. In my own experience it took 7-8 months for the very worst of them to go. A long time yes, but the knowledge that they're not going to be replaced by new ones thanks to accutane was great, and after about 2 months I stopped caring about them completely.

Enjoy your new skin! smile.png

 

Thank you very much for your reply. Well.. I think I will listen to you.. At least at first when I end accutane, I will not do anything else than mosturizing... Aaaaand sun protector of course. The red marks really look horrible. Don't know if I should ask for my derm if he can extend my course? On one hand I would really like my red marks to fade soon.... On the other hand I don't want to have acne to come back. What do you think? I have been on accutane from November 13. 40 mg a day till february. and from february till April 4 80 mg daily. I weight approx. 70 kg. Thanks once again - I do appreciate



#4 Peck

Peck

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Likes: 28
About Me
  • Gender:Male
  • Location:Norwich, UK
  • Interests:Not getting acne.
  • Joined: 27-February 12

Achievements

     

Posted 25 March 2014 - 06:00 PM

Well if your acne has cleared up completely and your dermatologist is satisfied with your outcome I can't see why you should have to do any more. It seems like a pretty standard course that you've been put on which generally has a high and sustained success rate. Certainly very similar to my own at least :) Accumulative dosing only works up to a point, after that you're just taking medication for the sake of it.

From my own experience my skin has just gotten better and better since I came off accutane. I've been off 18 months now and my skin is now the best it's ever been. All I do is wash my face at night with a gentle facewash, and apply a bit of moisturiser each morning (nothing like the amount/frequency you do when on accutane). Your skin will be slightly drier than average from now on, but it's such a tiny price to pay for not getting acne anymore. Simple things that were initially horrendous are now easy, like being able to shave without ripping your face apart. Well anyway, just to reiterate - enjoy your new skin, it's uphill from here. The red marks will take care of themselves :)



#5 Joy4ever

Joy4ever

    Junior Member

  • Members
  • Posts & Likes
    Posts: 81
    Blog Entries: 2
    Likes: 9
About Me
  • Gender:Male
  • Joined: 18-October 13

Achievements

     

Posted 26 March 2014 - 01:01 AM

Thing is that I still have some very small single spots.. I popped the last (I think) pimple on my face 5 mins ago, it has been under my skin for a long time lol... Now i'mm sooooo red around the spot =( Also have som single spots 2 or something on my throat, but they will be gone soon. I dont want to risk getting acne back.. I think I will ask him for extending the course ½ month.. What do u think? Then my cumulative dose would be 128 mg/kg If I stopped on April 4 it would be 113 mg/kg. 

Thank you for your time. 



#6 Peck

Peck

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Likes: 28
About Me
  • Gender:Male
  • Location:Norwich, UK
  • Interests:Not getting acne.
  • Joined: 27-February 12

Achievements

     

Posted 26 March 2014 - 11:46 AM

Well what I think is somewhat irrelevant, you should do what your dermatologist says. Although of course there is no harm in floating the idea of a short extension past him :) But to have a few small spots at the end of your treatment is normal, your skin will look best in the months following the completion of your course. I would try not to fret too much about things which are largely out of your control, you took the step to go on accutane, trust it to work for you.



#7 Joy4ever

Joy4ever

    Junior Member

  • Members
  • Posts & Likes
    Posts: 81
    Blog Entries: 2
    Likes: 9
About Me
  • Gender:Male
  • Joined: 18-October 13

Achievements

     

Posted 27 March 2014 - 04:57 AM

Okay, thanks for your time, it means a lot, really. Will see what he says to me in my appointment in 7 days =)

 

Have a very nice day






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users